Alert archive / Georgia / Wind Chill Advisories in 2014
Wind Chill Advisory 1, NWS Atlanta, GA
NWS Atlanta, GA issued this wind chill advisory at Jan 2, 2014, 4:45 AM EST for 12 counties in Georgia. It took effect at Jan 3, 2014, 1:00 AM EST. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Jan 2, 2014, 4:45 AM EST (09:45 UTC)
- In effect from
- Jan 3, 2014, 1:00 AM EST
- Expired
- Jan 3, 2014, 10:27 AM EST
- In force
- 9 hr
- Issued by
- NWS Atlanta, GA
Counties Chattooga County, GA, Dade County, GA, Dawson County, GA, Fannin County, GA, Gilmer County, GA, Lumpkin County, GA, Murray County, GA, Pickens County, GA, Towns County, GA, Union County, GA, Walker County, GA, White County, GA
The radar
The Atlanta radar (KFFC), 148 km from the middle of the area, began a volume at 09:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 9.8 hours before the alert went out and 147 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 798 m above ground
- 0-6 km bulk shear
- 91 kt
- 0-1 km storm-relative helicity
- 204 m²/s²
- 0-3 km storm-relative helicity
- 248 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
481 WWUS42 KFFC 020945 WSWFFC URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE PEACHTREE CITY GA 445 AM EST THU JAN 2 2014 GAZ005>009-013>016-022000- /O.NEW.KFFC.WW.Y.0001.140102T2200Z-140103T1200Z/ /O.NEW.KFFC.WC.Y.0001.140103T0600Z-140103T1600Z/ MURRAY-FANNIN-GILMER-UNION-TOWNS-PICKENS-DAWSON-LUMPKIN-WHITE- INCLUDING THE CITIES OF...DAHLONEGA...CLEVELAND 445 AM EST THU JAN 2 2014 ...WINTER WEATHER ADVISORY IN EFFECT FROM 5 PM THIS AFTERNOON TO 7 AM EST FRIDAY... ...WIND CHILL ADVISORY IN EFFECT FROM 1 AM TO 11 AM EST FRIDAY... THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A WINTER WEATHER ADVISORY FOR IMPACTS FROM ICY ROADS AND LIGHT SNOW...WHICH IS IN EFFECT FROM 5 PM THIS AFTERNOON TO 7 AM EST FRIDAY. A WIND CHILL ADVISORY HAS ALSO BEEN ISSUED FOR THE HIGHER ELEVATIONS. THIS WIND CHILL ADVISORY IS IN EFFECT FROM 1 AM TO 11 AM EST FRIDAY. * LOCATIONS...SNOW ACCUMULATIONS WILL MAINLY BE FOR AREAS AT 1500 FT OR ABOVE WHILE ICY ROADS WILL BE POSSIBLE FOR ALL IN THE ADVISORY AREA. * HAZARD TYPES...HAZARDOUS ROAD CONDITIONS DUE TO BLACK ICE AND LIGHT SNOW ACCUMULATIONS AT THE HIGHER ELEVATIONS. WIND CHILLS WILL ALSO BE VERY COLD AND BELOW ZERO AT THE HIGHER ELEVATIONS AS WELL. * ACCUMULATIONS...GENERALLY A DUSTING TO HALF AN INCH BUT UP TO 1 INCH OF SNOW IS POSSIBLE AT THE HIGHEST ELEVATIONS. * TIMING...LATE THIS AFTERNOON THOUGH TONIGHT. * IMPACTS...MAIN IMPACTS WILL BE FROM RAPIDLY FALLING TEMPERATURES THIS AFTERNOON WHILE ROADWAYS ARE STILL WET. TEMPERATURES WILL FALL INTO THE 20S AT THE HIGHER ELEVATIONS ALLOWING FOR SLICK SPOTS ON AREA ROADWAYS. * WINDS...NORTHWEST 10 TO 20 MPH WITH GUSTS UP TO 35 MPH. * TEMPERATURES...FALLING IN THE TEENS AND 20S. * WIND CHILL READINGS...AS LOW AS 5 BELOW ZERO AT THE HIGHER ELEVATIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF BLACK ICE AND LIGHT SNOW WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS...AND USE CAUTION WHILE DRIVING. A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. && $$ GAZ001-002-011-022000- /O.NEW.KFFC.WC.Y.0001.140103T0600Z-140103T1600Z/ DADE-WALKER-CHATTOOGA- 445 AM EST THU JAN 2 2014 ...WIND CHILL ADVISORY IN EFFECT FROM 1 AM TO 11 AM EST FRIDAY... THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A WIND CHILL ADVISORY FOR THE HIGHER ELEVATIONS...WHICH IS IN EFFECT FROM 1 AM TO 11 AM EST FRIDAY. * LOCATIONS...HIGHER ELEVATIONS OF ADVISORY AREA. * HAZARD TYPES...DANGEROUSLY LOW WIND CHILL VALUES. * WIND CHILL READINGS...AS LOW AS 5 BELOW ZERO AT THE HIGHEST ELEVATIONS. * TIMING...TONIGHT THROUGH MIDDAY FRIDAY * IMPACTS...20 TO 30 MPH WINDS WILL COMBINE WITH TEMPERATURES FALLING INTO THE TEENS AND 20S TO PRODUCE DANGEROUSLY LOW WIND CHILL VALUES. * WINDS...NORTH 15 TO 20 MPH WITH GUSTS UP TO 35 MPH. * TEMPERATURES...IN THE TEENS AND 20S. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. && $$
5 follow-up statements
345 WWUS42 KFFC 021918 WSWFFC URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE PEACHTREE CITY GA 218 PM EST THU JAN 2 2014 GAZ005>009-013>016-031000- /O.CON.KFFC.WW.Y.0001.140102T2200Z-140103T1200Z/ /O.CON.KFFC.WC.Y.0001.140103T0600Z-140103T1600Z/ MURRAY-FANNIN-GILMER-UNION-TOWNS-PICKENS-DAWSON-LUMPKIN-WHITE- INCLUDING THE CITIES OF...DAHLONEGA...CLEVELAND 218 PM EST THU JAN 2 2014 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST FRIDAY... ...WIND CHILL ADVISORY REMAINS IN EFFECT FROM 1 AM TO 11 AM EST FRIDAY... * LOCATIONS...SNOW ACCUMULATIONS WILL MAINLY BE FOR AREAS AT 1500 FT OR ABOVE WHILE ICY ROADS WILL BE POSSIBLE FOR ALL IN THE ADVISORY AREA. * HAZARD TYPES...HAZARDOUS ROAD CONDITIONS DUE TO BLACK ICE...AND LIGHT SNOW ACCUMULATIONS AT THE HIGHER ELEVATIONS. WIND CHILLS WILL ALSO BE VERY COLD AND BELOW ZERO AT THE HIGHER ELEVATIONS AS WELL. * ACCUMULATIONS...NO MORE THAN HALF AN INCH AT THE HIGHEST ELEVATIONS. * TIMING...LATE THIS AFTERNOON THOUGH TONIGHT. * IMPACTS...MAIN IMPACTS WILL BE FROM RAPIDLY FALLING TEMPERATURES WHILE THE ROADWAYS ARE STILL WET. TEMPERATURES WILL FALL INTO THE 20S THIS EVENING ALLOWING FOR SLICK SPOTS ON AREA ROADWAYS. * WINDS...NORTHWEST 10 TO 25 MPH WITH GUSTS UP TO 35 MPH. * TEMPERATURES...FALLING INTO THE SINGLE DIGITS AND TEENS LATE. * WIND CHILL READINGS...AS LOW AS 5 BELOW ZERO AT THE HIGHER ELEVATIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF BLACK ICE AND LIGHT SNOW WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS...AND USE CAUTION WHILE DRIVING. A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. && $$ GAZ001-002-011-031000- /O.CON.KFFC.WC.Y.0001.140103T0600Z-140103T1600Z/ DADE-WALKER-CHATTOOGA- 218 PM EST THU JAN 2 2014 ...WIND CHILL ADVISORY REMAINS IN EFFECT FROM 1 AM TO 11 AM EST FRIDAY... * LOCATIONS...HIGHER ELEVATIONS OF ADVISORY AREA. * HAZARD TYPES...DANGEROUSLY LOW WIND CHILL VALUES. * WIND CHILL READINGS...AS LOW AS 5 BELOW ZERO AT THE HIGHEST ELEVATIONS. * TIMING...LATE TONIGHT INTO MIDDAY FRIDAY * IMPACTS...10 TO 25 MPH WINDS WILL COMBINE WITH TEMPERATURES FALLING INTO THE TEENS TO PRODUCE DANGEROUSLY LOW WIND CHILL VALUES. * WINDS...NORTH 10 TO 25 MPH WITH GUSTS UP TO 35 MPH. * TEMPERATURES...IN THE UPPER TEENS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. && $$
423 WWUS42 KFFC 030101 AAA WSWFFC URGENT - WINTER WEATHER MESSAGE...UPDATED NATIONAL WEATHER SERVICE PEACHTREE CITY GA 801 PM EST THU JAN 2 2014 GAZ001-002-011-030915- /O.EXA.KFFC.WW.Y.0001.000000T0000Z-140103T1200Z/ /O.CON.KFFC.WC.Y.0001.140103T0600Z-140103T1600Z/ DADE-WALKER-CHATTOOGA- 801 PM EST THU JAN 2 2014 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 7 AM EST FRIDAY... ...WIND CHILL ADVISORY REMAINS IN EFFECT FROM 1 AM TO 11 AM EST FRIDAY... THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A WINTER WEATHER ADVISORY FOR IMPACTS FROM ICY ROADS AND LIGHT SNOW...WHICH IS IN EFFECT UNTIL 7 AM EST FRIDAY. * LOCATIONS...SNOW ACCUMULATIONS WILL MAINLY BE FOR AREAS AT 1500 FT OR ABOVE WHILE ICY ROADS WILL BE POSSIBLE FOR ALL IN NORTH GEORGIA...NORTH OF A LINE FROM ROME TO CLEVELAND. * HAZARD TYPES...HAZARDOUS ROAD CONDITIONS DUE TO BLACK ICE...AND LIGHT SNOW ACCUMULATIONS AT THE HIGHER ELEVATIONS. WIND CHILLS WILL ALSO BE VERY COLD AND BELOW ZERO AT THE HIGHER ELEVATIONS AS WELL. * ACCUMULATIONS...UP TO 1 INCH AT ELEVATIONS ABOVE 1500 FEET. A DUSTING POSSIBLE AT LOWER ELEVATIONS. * TIMING...THROUGH EARLY FRIDAY MORNING. * IMPACTS...MAIN IMPACTS WILL BE FROM RAPIDLY FALLING TEMPERATURES WHILE THE ROADWAYS ARE STILL WET. TEMPERATURES WILL FALL INTO THE 20S THIS EVENING ALLOWING FOR SLICK SPOTS ON AREA ROADWAYS. * WINDS...NORTHWEST 10 TO 25 MPH WITH GUSTS UP TO 35 MPH. * TEMPERATURES...FALLING INTO THE TEENS LATE. * WIND CHILL READINGS...AS LOW AS ZERO AT THE HIGHER ELEVATIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$ GAZ003-004-012-019-030915- /O.EXA.KFFC.WW.Y.0001.000000T0000Z-140103T1200Z/ CATOOSA-WHITFIELD-GORDON-FLOYD- INCLUDING THE CITIES OF...CALHOUN...ROME 801 PM EST THU JAN 2 2014 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 7 AM EST FRIDAY... THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A WINTER WEATHER ADVISORY FOR IMPACTS FROM ICY ROADS AND LIGHT SNOW...WHICH IS IN EFFECT UNTIL 7 AM EST FRIDAY. * LOCATIONS...SNOW ACCUMULATIONS WILL MAINLY BE FOR AREAS AT 1500 FT OR ABOVE WHILE ICY ROADS WILL BE POSSIBLE FOR ALL IN NORTH GEORGIA NORTH OF A LINE FROM ROME TO CLEVELAND. * HAZARD TYPES...HAZARDOUS ROAD CONDITIONS DUE TO BLACK ICE... AND LIGHT SNOW ACCUMULATIONS AT THE HIGHER ELEVATIONS. WIND CHILLS WILL ALSO BE VERY COLD AND BELOW ZERO AT THE HIGHER ELEVATIONS AS WELL. * ACCUMULATIONS...UP TO 1 INCH OF SNOW AT ELEVATIONS ABOVE 1500 FEET. A DUSTING POSSIBLE AT LOWER ELEVATIONS. * TIMING...THROUGH EARLY FRIDAY MORNING. * IMPACTS...MAIN IMPACTS WILL BE FROM RAPIDLY FALLING TEMPERATURES WHILE THE ROADWAYS ARE STILL WET. TEMPERATURES WILL FALL INTO THE 20S THIS EVENING ALLOWING FOR SLICK SPOTS ON AREA ROADWAYS. * WINDS...NORTHWEST 10 TO 20 MPH WITH GUSTS UP TO 30 MPH. * TEMPERATURES...IN THE MID 20S. * WIND CHILL READINGS...AS LOW AS 4 ABOVE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF BLACK ICE AND LIGHT SNOW WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS...AND USE CAUTION WHILE DRIVING. && $$ GAZ005>009-013>016-030915- /O.CON.KFFC.WW.Y.0001.000000T0000Z-140103T1200Z/ /O.CON.KFFC.WC.Y.0001.140103T0600Z-140103T1600Z/ MURRAY-FANNIN-GILMER-UNION-TOWNS-PICKENS-DAWSON-LUMPKIN-WHITE- INCLUDING THE CITIES OF...DAHLONEGA...CLEVELAND 801 PM EST THU JAN 2 2014 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST FRIDAY... ...WIND CHILL ADVISORY REMAINS IN EFFECT FROM 1 AM TO 11 AM EST FRIDAY... * LOCATIONS...SNOW ACCUMULATIONS WILL MAINLY BE FOR AREAS AT 1500 FT OR ABOVE WHILE ICY ROADS WILL BE POSSIBLE FOR ALL IN NORTH GEORGIA...NORTH OF A LINE FROM ROME TO CLEVELAND. * HAZARD TYPES...HAZARDOUS ROAD CONDITIONS DUE TO BLACK ICE... AND LIGHT SNOW ACCUMULATIONS AT THE HIGHER ELEVATIONS. WIND CHILLS WILL ALSO BE VERY COLD AND BELOW ZERO AT THE HIGHER ELEVATIONS AS WELL. * ACCUMULATIONS...UP TO 1 INCH OF SNOW AT ELEVATIONS ABOVE 1500 FEET. A DUSTING POSSIBLE AT LOWER ELEVATIONS. * TIMING...THROUGH EARLY FRIDAY MORNING. * IMPACTS...MAIN IMPACTS WILL BE FROM RAPIDLY FALLING TEMPERATURES WHILE THE ROADWAYS ARE STILL WET. TEMPERATURES WILL FALL INTO THE 20S THIS EVENING ALLOWING FOR SLICK SPOTS ON AREA ROADWAYS. * WINDS...NORTHWEST 10 TO 20 MPH WITH GUSTS UP TO 35 MPH. * TEMPERATURES...FALLING INTO THE SINGLE DIGITS TO TEENS. * WIND CHILL READINGS...AS LOW AS 5 BELOW ZERO. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF BLACK ICE AND LIGHT SNOW WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS...AND USE CAUTION WHILE DRIVING. A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. && $$
519 WWUS42 KFFC 030301 AAB WSWFFC URGENT - WINTER WEATHER MESSAGE...UPDATED NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1001 PM EST THU JAN 2 2014 GAZ020>025-030>035-041>045-031115- /O.EXA.KFFC.WW.Y.0001.000000T0000Z-140103T1200Z/ BARTOW-CHEROKEE-FORSYTH-HALL-BANKS-JACKSON-POLK-PAULDING-COBB- NORTH FULTON-GWINNETT-BARROW-HARALSON-CARROLL-DOUGLAS- SOUTH FULTON-DEKALB- INCLUDING THE CITIES OF...CARTERSVILLE...GAINESVILLE...MARIETTA... ATLANTA...LAWRENCEVILLE...CARROLLTON...DOUGLASVILLE... EAST POINT...DECATUR 1001 PM EST THU JAN 2 2014 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 7 AM EST FRIDAY... THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A WINTER WEATHER ADVISORY FOR IMPACTS FROM ICY ROADS AND LIGHT SNOW...WHICH IS IN EFFECT UNTIL 7 AM EST FRIDAY. * LOCATIONS...NORTH OF A CARROLLTON TO JEFFERSON LINE. * HAZARD TYPES...HAZARDOUS ROAD CONDITIONS DUE TO BLACK ICE... AND LIGHT SNOW ACCUMULATIONS. WIND CHILLS WILL ALSO BE VERY COLD. * ACCUMULATIONS...A TRACE TO HALF INCH. * TIMING...THROUGH EARLY FRIDAY MORNING. * IMPACTS...MAIN IMPACTS WILL BE FROM RAPIDLY FALLING TEMPERATURES WHILE THE ROADWAYS ARE STILL WET. TEMPERATURES WILL FALL INTO THE 20S THIS EVENING ALLOWING FOR SLICK SPOTS ON AREA ROADWAYS. * WINDS...NORTHWEST 10 TO 20 MPH WITH GUSTS UP TO 35 MPH. * TEMPERATURES...DROPPING INTO THE IN THE UPPER TEENS TO LOWER 20S. * WIND CHILL READINGS...AS LOW AS 5 ABOVE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF BLACK ICE AND LIGHT SNOW WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS...AND USE CAUTION WHILE DRIVING. && $$ GAZ001-002-005>009-011-013>016-031115- /O.CON.KFFC.WW.Y.0001.000000T0000Z-140103T1200Z/ /O.CON.KFFC.WC.Y.0001.140103T0600Z-140103T1600Z/ DADE-WALKER-MURRAY-FANNIN-GILMER-UNION-TOWNS-CHATTOOGA-PICKENS- DAWSON-LUMPKIN-WHITE- INCLUDING THE CITIES OF...DAHLONEGA...CLEVELAND 1001 PM EST THU JAN 2 2014 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST FRIDAY... ...WIND CHILL ADVISORY REMAINS IN EFFECT FROM 1 AM TO 11 AM EST FRIDAY... * LOCATIONS...SNOW ACCUMULATIONS WILL MAINLY BE FOR AREAS AT 1500 FT OR ABOVE WHILE ICY ROADS WILL BE POSSIBLE FOR ALL IN NORTH GEORGIA...NORTH OF A LINE FROM ROME TO CLEVELAND. * HAZARD TYPES...HAZARDOUS ROAD CONDITIONS DUE TO BLACK ICE... AND LIGHT SNOW ACCUMULATIONS AT THE HIGHER ELEVATIONS. WIND CHILLS WILL ALSO BE VERY COLD AND BELOW ZERO AT THE HIGHER ELEVATIONS AS WELL. * ACCUMULATIONS...UP TO 1 INCH OF SNOW AT ELEVATIONS ABOVE 1500 FEET. A DUSTING POSSIBLE AT LOWER ELEVATIONS. * TIMING...THROUGH EARLY FRIDAY MORNING. * IMPACTS...MAIN IMPACTS WILL BE FROM RAPIDLY FALLING TEMPERATURES WHILE THE ROADWAYS ARE STILL WET. TEMPERATURES WILL FALL INTO THE 20S THIS EVENING ALLOWING FOR SLICK SPOTS ON AREA ROADWAYS. * WINDS...NORTHWEST 10 TO 20 MPH WITH GUSTS UP TO 35 MPH. * TEMPERATURES...DROPPING INTO THE LOWER TEENS. * WIND CHILL READINGS...AS LOW AS ZERO. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF BLACK ICE AND LIGHT SNOW WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS...AND USE CAUTION WHILE DRIVING. A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. && $$ GAZ003-004-012-019-031115- /O.CON.KFFC.WW.Y.0001.000000T0000Z-140103T1200Z/ CATOOSA-WHITFIELD-GORDON-FLOYD- INCLUDING THE CITIES OF...CALHOUN...ROME 1001 PM EST THU JAN 2 2014 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST FRIDAY... * LOCATIONS...SNOW ACCUMULATIONS WILL MAINLY BE FOR AREAS AT 1500 FT OR ABOVE WHILE ICY ROADS WILL BE POSSIBLE FOR ALL IN NORTH GEORGIA NORTH OF A LINE FROM ROME TO CLEVELAND. * HAZARD TYPES...HAZARDOUS ROAD CONDITIONS DUE TO BLACK ICE... AND LIGHT SNOW ACCUMULATIONS AT THE HIGHER ELEVATIONS. WIND CHILLS WILL ALSO BE VERY COLD AND BELOW ZERO AT THE HIGHER ELEVATIONS AS WELL. * ACCUMULATIONS...UP TO 1 INCH OF SNOW AT ELEVATIONS ABOVE 1500 FEET. A DUSTING POSSIBLE AT LOWER ELEVATIONS. * TIMING...THROUGH EARLY FRIDAY MORNING. * IMPACTS...MAIN IMPACTS WILL BE FROM RAPIDLY FALLING TEMPERATURES WHILE THE ROADWAYS ARE STILL WET. TEMPERATURES WILL FALL INTO THE 20S THIS EVENING ALLOWING FOR SLICK SPOTS ON AREA ROADWAYS. * WINDS...NORTHWEST 10 TO 20 MPH WITH GUSTS UP TO 30 MPH. * TEMPERATURES...DROPPING INTO THE TEENS. * WIND CHILL READINGS...AS LOW AS 4 ABOVE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF BLACK ICE AND LIGHT SNOW WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS...AND USE CAUTION WHILE DRIVING. && $$
151 WWUS42 KFFC 031006 WSWFFC URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE PEACHTREE CITY GA 506 AM EST FRI JAN 3 2014 GAZ001-002-005>009-011-013>016-031600- /O.EXT.KFFC.WW.Y.0001.000000T0000Z-140103T1600Z/ /O.CON.KFFC.WC.Y.0001.000000T0000Z-140103T1600Z/ DADE-WALKER-MURRAY-FANNIN-GILMER-UNION-TOWNS-CHATTOOGA-PICKENS- DAWSON-LUMPKIN-WHITE- INCLUDING THE CITIES OF...DAHLONEGA...CLEVELAND 506 AM EST FRI JAN 3 2014 ...WINTER WEATHER ADVISORY NOW IN EFFECT UNTIL 11 AM EST THIS MORNING... ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 11 AM EST THIS MORNING... * LOCATIONS...LIGHT SNOW WILL QUICKLY COME TO AN END THIS MORNING BUT BLACK ICE WILL BE AN ISSUE FOR THE MORNING COMMUTE FOR ALL LOCATIONS WITHIN ADVISORY AREA. * HAZARD TYPES...HAZARDOUS ROAD CONDITIONS DUE TO BLACK ICE... AND LIGHT SNOW ACCUMULATIONS AT THE HIGHER ELEVATIONS. WIND CHILLS WILL ALSO BE VERY COLD AND BELOW ZERO AT THE HIGHER ELEVATIONS AS WELL. * ACCUMULATIONS...UP TO 1 INCH OF SNOW HAS FALLEN AT HIGHER ELEVATIONS BUT BLACK ICE WILL BE THE MAIN CONCERN. * TIMING...THROUGH THIS MORNING. * IMPACTS...MAIN IMPACTS WILL BE FROM SLICK ROADWAYS DUE TO BLACK ICE AND LIGHT SNOW ACCUMULATIONS. * WINDS...NORTH 10 TO 15 MPH WITH GUSTS UP TO 30 MPH. * TEMPERATURES...15 TO 23. * WIND CHILL READINGS...AS LOW AS 5 BELOW AT HIGHEST ELEVATIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF BLACK ICE AND LIGHT SNOW WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS...AND USE CAUTION WHILE DRIVING. A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. && $$ GAZ003-004-012-019-031600- /O.EXT.KFFC.WW.Y.0001.000000T0000Z-140103T1600Z/ CATOOSA-WHITFIELD-GORDON-FLOYD- INCLUDING THE CITIES OF...CALHOUN...ROME 506 AM EST FRI JAN 3 2014 ...WINTER WEATHER ADVISORY NOW IN EFFECT UNTIL 11 AM EST THIS MORNING... * LOCATIONS...LIGHT SNOW WILL QUICKLY COME TO AN END THIS MORNING BUT BLACK ICE WILL BE AN ISSUE FOR THE MORNING COMMUTE FOR ALL LOCATIONS WITHIN ADVISORY AREA. * HAZARD TYPES...HAZARDOUS ROAD CONDITIONS DUE TO BLACK ICE... AND LIGHT SNOW ACCUMULATIONS AT THE HIGHER ELEVATIONS. WIND CHILLS WILL ALSO BE VERY COLD AND BELOW ZERO AT THE HIGHER ELEVATIONS AS WELL. * ACCUMULATIONS...UP TO 1 INCH OF SNOW HAS FALLEN AT HIGHER ELEVATIONS BUT BLACK ICE WILL BE THE MAIN CONCERN. * TIMING...THROUGH THIS MORNING. * IMPACTS...MAIN IMPACTS WILL BE FROM SLICK ROADWAYS DUE TO BLACK ICE AND LIGHT SNOW ACCUMULATIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF BLACK ICE AND LIGHT SNOW WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS...AND USE CAUTION WHILE DRIVING. && $$ GAZ020>025-030>035-041>045-031200- /O.CON.KFFC.WW.Y.0001.000000T0000Z-140103T1200Z/ BARTOW-CHEROKEE-FORSYTH-HALL-BANKS-JACKSON-POLK-PAULDING-COBB- NORTH FULTON-GWINNETT-BARROW-HARALSON-CARROLL-DOUGLAS- SOUTH FULTON-DEKALB- INCLUDING THE CITIES OF...CARTERSVILLE...GAINESVILLE...MARIETTA... ATLANTA...LAWRENCEVILLE...CARROLLTON...DOUGLASVILLE... EAST POINT...DECATUR 506 AM EST FRI JAN 3 2014 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST THIS MORNING... * LOCATIONS...NORTH OF A CARROLLTON TO JEFFERSON LINE. * HAZARD TYPES...HAZARDOUS ROAD CONDITIONS DUE TO BLACK ICE. WIND CHILLS WILL ALSO BE VERY COLD. * TIMING...THROUGH EARLY THIS MORNING. * IMPACTS...MAIN IMPACTS WILL BE FROM ISOLATED PATCHES OF BLACK ICE. * WINDS...NORTHWEST AROUND 15 MPH WITH GUSTS UP TO 30 MPH. * TEMPERATURES...IN THE LOWER 20S. * WIND CHILL READINGS...AS LOW AS 7 ABOVE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF BLACK ICE AND LIGHT SNOW WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS...AND USE CAUTION WHILE DRIVING. && $$
227 WWUS42 KFFC 031527 WSWFFC URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1027 AM EST FRI JAN 3 2014 GAZ001-002-005>009-011-013>016-031630- /O.CAN.KFFC.WC.Y.0001.000000T0000Z-140103T1600Z/ /O.CAN.KFFC.WW.Y.0001.000000T0000Z-140103T1600Z/ DADE-WALKER-MURRAY-FANNIN-GILMER-UNION-TOWNS-CHATTOOGA-PICKENS- DAWSON-LUMPKIN-WHITE- INCLUDING THE CITIES OF...DAHLONEGA...CLEVELAND 1027 AM EST FRI JAN 3 2014 ...WIND CHILL ADVISORY IS CANCELLED... ...WINTER WEATHER ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS CANCELLED THE WINTER WEATHER ADVISORY. THE WIND CHILL ADVISORY HAS BEEN CANCELLED. CONDITIONS HAVE MUCH IMPROVED. $$ GAZ003-004-012-019-031630- /O.CAN.KFFC.WW.Y.0001.000000T0000Z-140103T1600Z/ CATOOSA-WHITFIELD-GORDON-FLOYD- INCLUDING THE CITIES OF...CALHOUN...ROME 1027 AM EST FRI JAN 3 2014 ...WINTER WEATHER ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS CANCELLED THE WINTER WEATHER ADVISORY. CONDITIONS HAVE MUCH IMPROVED. $$
What forecasters said that day
The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this wind chill advisory went out at Jan 2, 1:04 AM EST, 3 hours 41 minutes earlier.
Area forecast discussion, Jan 2, 1:04 AM EST, 3 hours 41 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PEACHTREE CITY GA 104 AM EST THU JAN 2 2014 .PREV DISCUSSION... /ISSUED 853 PM EST WED JAN 1 2014/ UPDATE... WILL SEND A ROUND OF UPDATES SHORTLY MAINLY FOR TWEAKS WITH POPS AND TEMPS. TEMPS RUNNING A LITTLE COOLER THAN FORECAST FOR NOW WITH THE RAIN-COOLED AIR BUT COOLING TREND SHOULD SLOW DOWN AS DEWPOINTS INCREASE. REDUCED POPS QUITE A BIT DOWN SOUTH AS PRECIP COVERAGE HAS DIMINISHED GREATLY...BUT EXPECT IT TO PICK BACK UP OVERNIGHT SO LEFT POPS ALONE LATER IN THE EVENING. CHANGED EARLY OVERNIGHT WORDING TO LIGHT RAIN INSTEAD OF RAIN. UPDATED PRODUCTS WILL BE OUT SHORTLY. TDP PREV DISCUSSION... /ISSUED 637 PM EST WED JAN 1 2014/ PREV DISCUSSION... /ISSUED 223 PM EST WED JAN 1 2014/ SHORT TERM /TONIGHT THROUGH THURSDAY NIGHT/... LIGHT OVER-RUNNING PRECIPITATION ACROSS CENTRAL GEORGIA ASSOCIATED WITH MODERATE SOUTHWEST FLOW ALOFT LIFTING OUT OF THE GULF OF MEXICO WILL SLOWLY SPREAD NORTH OVERNIGHT. SURFACE WET BULB TEMPERATURES HAVE BEEN SLOWLY CLIMBING THROUGH THE DAY AND SHOULD BE ABOVE FREEZING ACROSS THE ENTIRE AREA BY THE TIME THE PRECIPITATION MOVES IN. TEMPERATURES ARE EXPECTED TO STABILIZE OVERNIGHT WITH LITTLE DECLINE AFTER THIS EVENING. THEREFORE I AM NOT ANTICIPATING ANY ISSUES WITH WINTRY PRECIPITATION TONIGHT AT THIS TIME. MORE SUBSTANTIAL RAINFALL SPREADS NORTH EARLY THURSDAY AHEAD OF A SHARP SHORT WAVE APPROACHING FROM THE WEST. FAIRLY STRONG COLD ADVECTION SPREADS INTO NORTH GEORGIA LATE THURSDAY AFTERNOON AND ACROSS THE FORECAST AREA THROUGH THE EVENING. WE WILL LIKELY SEE A CHANGE OVER FROM RAIN TO A RAIN/SNOW MIX ACROSS THE FAR NORTH LATE IN THE AFTERNOON AND MUCH OF NORTH GEORGIA INTO THE EARLY EVENING...BUT THIS IS OCCURRING AS THE MODELS SHOW THE MOISTURE EXITING THE REGION VERY QUICKLY WHICH LIMITS THE POTENTIAL FOR ACCUMULATIONS SOMEWHAT. RIGHT NOW I AM ONLY GOING TO CARRY THE CHANCE FOR THE SNOW/RAIN-SNOW MIX THROUGH 10PM WITH A DUSTING AT BEST OUTSIDE OF THE HIGHER ELEVATIONS IN THE FAR NORTHERN MOUNTAINS. WILL INCLUDE UP TO A HALF INCH ABOVE 2500 FEET AND AN INCH ABOVE 3000 FEET WITH NO MENTION OF ANY ACCUMULATIONS BELOW 1500 FEET. THE REMAINDER OF THURSDAY NIGHT WILL SEE DECREASING CLOUDS AND MUCH COOLER TEMPERATURES. WINDS MAY GUST TO NEAR WIND ADVISORY LEVELS BRIEFLY THURSDAY EVENING BUT ARE NOT EXPECTED TO PERSISTS LONG ENOUGH OR BE WIDESPREAD ENOUGH FOR AN ADVISORY AT THIS TIME. 20 LONG TERM /FRIDAY THROUGH WEDNESDAY/... UNSETTLED CONDITIONS AND COLDER TEMPERATURES EXPECTED FOR THE LONG TERM PORTION OF THE FORECAST. HIGH PRESSURE WILL BE SITUATED OFFSHORE BY EARLY SATURDAY...WITH E/SE FLOW BRINGING MOISTURE INLAND FROM THE ATLANTIC. COLDER AIR WILL EXIST AT THE SURFACE...AND WHERE TEMPS APPROACH FREEZING IN THE EXTREME NE PORTION OF THE FORECAST AREA...THE POTENTIAL FOR SOME FREEZING RAIN WILL EXIST. FOR NOW...THE CHANCE OF POPS WILL REMAIN AOA 30 PERCENT WITH NO ICE ACCUMULATION. A COLD FRONT WILL MOVE ACROSS THE REGION LATE SUNDAY INTO EARLY MONDAY. A MUCH COLDER AIRMASS WILL SETTLE ACROSS THE SE STATES...WITH TEMPERATURES APPROACHING 15 TO 20 DEGREES BELOW NORMAL FOR THIS TIME OF YEAR. THERE IS STILL SOME UNCERTAINTY WITHIN THE MODELS ON EXACTLY HOW FAR THE TEMPS WILL DROP...WITH THE ECMWF COLDER THAN THE GFS. THIS HAS BEEN THE TREND FOR THE LAST SEVERAL RUNS. HAVE TAKEN A CONSERVATIVE APPROACH AND BLENDED VALUES...WHICH WILL END UP BEING AROUND 5 TO 7 DEGREES COLDER THAN THE PREVIOUS FORECAST. IN ADDITION TO THE COLDER TEMPS...THERE IS SOME POTENTIAL FOR A RAIN AND/OR SNOW MIX IMMEDIATELY BEHIND THE COLD FRONT SUNDAY NIGHT INTO MONDAY MORNING AS CAA TAKES OVER. IF THE CAA IS STRONGER THAN EXPECTED...THE RA/SN LINE MAY HAVE TO BE EXTENDED FURTHER SOUTH INTO SOUTH CENTRAL GA. NLISTEMAA && .AVIATION... 06Z UPDATE... MVFR CIGS HAVE BEEN SLOW TO DEVELOP THIS MORNING AND MODEL GUIDANCE HAS PICKED UP ON THIS TREND AND DELAYED ONSET UNTIL 13Z IN SOME CASES. GUIDANCE HAS ALSO BACKED OFF ON LIFR POTENTIAL BUT DID NOT WANT TO BACK OFF TOO MUCH AT THIS POINT CONSIDERING THERE IS ALREADY LIFR JUST TO THE SOUTH OF THE AREA. RAGARDLESS...SHOULD SEE -RA THROUGH AFTERNOON AFTER WHICH CIGS INCREASE TO MVFR AS WINDS PICK UP. HAVE INCREASED GUSTS FURTHER AND EXPECTING OVER 20KT WITH GUSTS TO 32KT AT ATL NOW. ANY CHANGEOVER TO -SN SHOULD BE WELL NORTH OF THE TERMINALS AND NO INCLUSION NECESSARY AT THIS POINT. //ATL CONFIDENCE...06Z UPDATE... MEDIUM ON ALL ELEMENTS. DEESE && .PRELIMINARY POINT TEMPS/POPS... ATHENS 52 27 41 23 / 90 20 5 5 ATLANTA 50 22 38 25 / 90 20 5 5 BLAIRSVILLE 45 19 33 18 / 90 20 5 5 CARTERSVILLE 50 24 36 21 / 90 20 5 5 COLUMBUS 56 27 44 26 / 90 10 5 5 GAINESVILLE 46 24 37 23 / 90 20 5 5 MACON 56 29 45 23 / 90 20 5 10 ROME 49 23 36 19 / 90 20 5 5 PEACHTREE CITY 53 25 40 22 / 90 10 5 5 VIDALIA 59 34 48 28 / 90 30 5 10 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...DEESE LONG TERM....BAKER AVIATION...DEESE
Hazardous weather outlook, Jan 1, 7:35 PM EST, 9 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 735 PM EST WED JAN 1 2014 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-021930- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 735 PM EST WED JAN 1 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA. .DAY ONE...TONIGHT... AREAS OF RAIN WILL DEVELOP OVER THE REGION DURING THE NIGHT. MINOR FLOODING WILL CONTINUE ON THE OCONEE RIVER NEAR DUBLIN AND THE OCMULGEE RIVER NEAR ABBEVILLE OVERNIGHT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... ACCUMULATING SNOW IS POSSIBLE ACROSS NORTH GEORGIA AT ELEVATIONS ABOVE 1500 FEET THURSDAY NIGHT. A WINTER WEATHER ADVISORY MAY BE NEEDED. NORTHWEST WINDS MAY GUST TO NEAR 30 MPH THURSDAY EVENING. A WIND ADVISORY MAY BE NEEDED. THERE IS SOME POTENTIAL FOR FREEZING RAIN ACROSS EXTREME NORTHEAST GEORGIA SATURDAY NIGHT INTO SUNDAY. A RAIN AND SNOW MIX IS POSSIBLE ACROSS PORTIONS OF NORTH AND CENTRAL GEORGIA SUNDAY NIGHT INTO EARLY MONDAY AS A STRONG COLD FRONT MOVES THROUGH THE REGION. A MUCH COLDER AIRMASS WILL SETTLE ACROSS THE SOUTHEAST U.S. BEHIND THE FRONTAL BOUNDARY...AND TEMPERATURES FROM 15 TO 20 DEGREES BELOW NORMAL WILL BE POSSIBLE BY TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. 16
The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 2, 4:45 AM EST | Winter Weather Advisory | FFC | Banks, Barrow, Bartow, Carroll, Catoosa, Chattooga and 26 more | 30 hr |
| Jan 2, 5:18 AM EST | Wind Advisory | FFC | Baldwin, Banks, Barrow, Bartow, Bibb, Bleckley and 90 more | 23 hr |
Nearby
Wind Chill Advisories in Georgia, 2014Every wind chill advisory in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.